MAUDE Adverse Event Report: ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SUTR ANCHBIO-COMP S-TAK KNOTLESS; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SUTR ANCHBIO-COMP S-TAK KNOTLESS
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that while performing a (b)(6) 2020 inferior anterior and posterior labral repair of a left shoulder, the surgeon decided to use a knotless fibertak (ar-3638) to access the 5 o'clock position (low anterior) of the glenoid.A knotless fibertak had already been placed at the inferior-most aspect of the glenoid.The drill guide (ar-3638dc) was placed through the anterior portal onto the low anterior glenoid rim.The drill guide was gently tapped with a mallet to seat it on the rim.The appropriate knotless fibertak drill bit was inserted into the drill guide and drilled into the glenoid.The surgeon observed that the bone felt "very hard" as the drill was being advanced.The drilling was completed and the drill was removed.The anchor was then inserted down the drill guide and malleted into the socket.When the knotless fibertak inserter was gently tugged on to set the anchor, the anchor explanted from the socket in its entirety.A knotless suturetak (ar-1938bc) was used adjacent to the knotless fibertak position, just slightly superior.No concerns were noted or addressed at the time of surgery.Two week post operative x-ray images showed a metallic object in the low anterior glenoid in the relative position where the initial knotless fibertak had explanted from.Approximately 5mm of some metallic object was retained in the low anterior glenoid of the patient's left shoulder.Neither the surgeon nor supporting technology consultant are sure what item is retained; whether it is part of the anchor inserter or the flexible drill bit.Additional information obtained 10/21/20: the drill guide was intact.It is unknown if the inserter device was checked after the procedure.The drill bit was not checked after the procedure.All drill bits and inserters were discarded at the time of use.There are no plans for a second procedure unless the retained items causes problem in the future.

Brand Name
SUTR ANCHBIO-COMP S-TAK KNOTLESS
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10785920
Report Number1220246-2020-02311
Device Sequence Number2938266
Product Code MAI
UDI-Device Identifier00888867097186
UDI-Public00888867097186
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K180594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSUTR ANCHBIO-COMP S-TAK KNOTLESS
Device Catalogue NumberAR-1938BC
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2020
Initial Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;